Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 44, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jun 27, 2004, 2:00 PM CDT for San Jacinto County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 2:00 PM CDT (19:00 UTC)
- Expired
- Jun 27, 2004, 2:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County San Jacinto County, TX
The radar
The Houston radar (KHGX), 116 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3141 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
976
WFUS54 KHGX 271900
TORHOU
TXC407-271930-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
157 PM CDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
SAN JACINTO COUNTY IN SOUTHEAST TEXAS
* UNTIL 230 PM CDT
* AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES
SOUTHWEST OF SHEPHERD...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THE TORNADO INCLUDE SAM HOUSTON NATIONAL
FOREST...LOCATIONS BETWEEN COLDPRING AND SHEPHERD.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3058 9502 3056 9488 3050 9493 3030 9518
3043 9533 3068 9508
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 27, 10:10 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 27, 10:10 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1010 AM CDT SUN JUN 27 2004 .DISCUSSION... CONVECTIVE CLUSTER MOVING ACROSS NORTHEAST ZONES FROM MONTGOMERY COUNTY TO HOUSTON COUNTY AND MOVING ENE AT 30 MPH. CONVECTION HAS BEEN FIRING UP TO THE WEST AND SOUTHWEST OF CLUSTER. UPPER LEVEL LOW NOW OVER NORTH CENTRAL TEXAS AND PROGGED TO MOVE NORTHEAST OUT OF STATE TONIGHT BUT LEAVING A TROUGH OVER TEXAS. WATER VAPOR LOOP INDICATE MOISTURE PLUME OVER NE OLD MEXICO MOVING NORTHEAST. THIS MAY AFFECT COASTAL REGION LATER TODAY. THICK CLOUD COVER OVER NORTHERN ZONES MAY KEEP TEMPERATURES COOL OVER THAT REGION. HOWEVER...LESS EXTENSIVE CLOUD COVER OVER SOUTHERN ZONES WILL RESULT IS A WARM UP REACHING CONVECTIVE TEMPERATURES. WE SHALL MAKE MINOR 1ST PERIOD ADJUSTMENTS. WILL CONTINUE WITH FLASH FLOOD WATCH TIL 6 PM CDT. #37/47 .PREVIOUS DISCUSSION... THE OVERALL PATTERN OVER SE TX HAS SLOWLY CHANGED AND BECOME A BIT DRIER DURING THE PAST COUPLE OF DAYS. THE FORECAST IS ABOUT AS DIFFICULT AS 24 HOURS AGO AND THE CHANCES AND AMOUNTS OF RAIN CONTINUE TO BE THE MAIN FORECAST PROBLEM. EVEN THOUGH K-INDICES AND PW/S WERE HIGHER ON THE 00Z SOUNDINGS (33 TO 39 AND 1.6 TO 2.1 INCHES RESPECTIVELY)...THE WATER VAPOR SHOWED THE DEEP LAYER MOISTURE SLIGHTLY OFF THE COAST. IT ALSO SHOWED ANOTHER BLOB OF MOISTURE OVER CENTRAL MEXICO HEADING TOWARD THE WESTERN GULF AND TX COASTAL PLAIN. ALSO...AT 00Z THE BEST 700 MB DEWPOINTS WERE OVER CENTRAL AND E TX AND THE MODELS PLACE THIS MOISTURE AREA OVER THE NORTHERN HALF OF SE TX TODAY. THE MOISTURE COMING IN FROM MEXICO WILL PROBABLY GET CAUGHT UP BETWEEN THE RIDGE OVER THE WESTERN GULF AND THE DYING LOW OVER TX. TO COMPLICATE THINGS FURTHER...AN UPPER LOW OVER THE CENTRAL GULF IS SUPPOSED TO DRIFT NORTH-NORTHEASTWARD. THIS LOW WAS HELPING FORM THE RIDGE AND ITS MOVEMENT AND EVOLUTION MAY HELP DETERMINE WHERE THE DEEPEST MOISTURE AND SUBSEQUENT BEST RAINFALL OCCURS. LIKED THE RUC AND ETA OVER THE GFS IN THEIR HANDLING OF THE QPF AND MID LAYER MOISTURE FIELDS. WILL TAPER THE POPS FROM 80 PERCENT NORTH TO 60 PERCENT SOUTH AND WILL EXTEND THE FLOOD WATCH THROUGH 6 PM TODAY. EVEN THOUGH THERE WILL PROBABLY BE HIGHER RAINFALL AMOUNTS IN THE NORTH INITIALLY...THE FLASH FLOOD POTENTIAL IS GREATER IN THE SOUTH DUE TO THE WETTER GROUND CONDITIONS. ALSO...MORE RAINFALL MAY DEVELOP THERE LATER TODAY. FOR MONDAY INTO THURSDAY THE OMEGA PATTERN AT 500 MB OVER THE PACIFIC STATES SHOULD SLOWLY DRIFT EASTWARD. THIS WILL ALLOW THE PERSISTENT TROUGH OVER SE TX TO MOVE NORTHEASTWARD AND A RIDGE TO BUILD WESTWARD ACROSS THE GULF. THE GFS DEVELOPS A WEAKNESS IN THE RIDGE FRIDAY AND SATURDAY AND THE ECMWF REFLECTS THIS SCENARIO AS WELL. THIS SCENARIO WILL MEAN A BRIEF BREAK IN THE WIDESPREAD RAINFALL COVERAGE FROM ABOUT MONDAY INTO THURSDAY...THEN BETTER RAIN CHANCES FRIDAY AND SATURDAY. PL-40 38 && .HGX WATCHES/WARNINGS/ADVISORIES... FFA SE TX FOR TXZ163-164-176>179-195>200-210>214-226-227-235>238. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 80 73 87 73 90 / 90 40 50 40 40 HOUSTON(IAH) 85 74 86 74 88 / 70 40 50 40 50 GALVESTON (GLS) 85 75 85 75 86 / 60 40 50 40 50 &&
Hazardous weather outlook, Jun 27, 10:40 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1040 AM CDT SUN JUN 27 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-281200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 1040 AM CDT SUN JUN 27 2004 ...FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST TEXAS TODAY... .DAY ONE...REST OF TODAY AND TONIGHT... A MOIST AND UNSTABLE AIRMASS WILL CONTINUE OVER SOUTHEAST TEXAS TODAY. A SURFACE TROUGH OF LOW PRESSURE OVER THE NORTHERN HALF OF THE AREA WILL COMBINE WITH AN UPPER LEVEL LOW PRESSURE AREA DRIFTING INTO NORTH TEXAS TO BRING SHOWERS AND THUNDERSTORMS AREAWIDE TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE NORTHERN PORTIONS OF SOUTHEAST TEAS. HOWEVER...SCATTERED STORMS ARE EXPECTED TO BECOME LIKELY OVER THE REMAINDER OF SOUTHEAST TEXAS THIS AFTERNOON. SOME OF THE STORMS THAT DEVELOP OVER THE SOUTHERN PORTIONS OF SOUTHEAST TEXAS MAY BECOME SEVERE. THIS WOULD BE THOSE AREAS MAINLY SOUTH OF A BELLVILLE...WOODLANDS...CLEVELAND LINE. ALTHOUGH INDIVIDUAL STORMS WILL MOVE RATHER QUICKLY...TRAINING OF STORMS WILL LIKELY AFFECT SOME LOCATIONS. GENERAL RAINFALL TOTALS OF 1 TO 3 INCHES CAN BE EXPECTED. ISOLATED RAINFALL AMOUNTS UP TO 5 INCHES ARE POSSIBLE...ESPECIALLY NORTH OF THE INTERSTATE 10 CORRIDOR. WITH AN ALREADY SATURATED GROUND SURFACE...ADDITIONAL HEAVY RAINFALL WILL LEAD TO A FLOOD THREAT. RIVER FLOODING THAT WAS EITHER ONGOING OR DEVELOPING WILL ADD TO THE FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CURRENT FLOOD THREAT IS EXPECTED TO SLOWLY DIMINISH MONDAY AND TUESDAY. THE UPPER LEVEL TROUGH THAT HAS BEEN OVER SOUTHEAST TEXAS IS EXPECTED TO MOVE NORTHEASTWARD AS HIGH PRESSURE BUILDS IN FROM THE GULF OF MEXICO. LOWER RAIN CHANCES IS EXPECTED FOR THE MID WEEK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:04 PM CDT | Tornado Warning | HGX | Austin, Washington | 56 min |
| Jun 26, 9:07 PM CDT | Tornado Warning | HGX | Austin, Washington | 53 min |
| Jun 27, 6:33 AM CDT | Flash Flood Warning | HGX | Washington | 3 hr |
| Jun 27, 6:53 AM CDT | Flash Flood Warning | HGX | Grimes, Madison | 3 hr |
| Jun 27, 8:20 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 27, 8:33 AM CDT | Flash Flood Warning | HGX | Montgomery, Polk, San Jacinto, Trinity, Walker | 3 hr |
| Jun 27, 9:31 AM CDT | Flash Flood Warning | HGX | Grimes, Madison, Washington | 119 min |
| Jun 27, 11:29 AM CDT | Flash Flood Warning | HGX | Grimes, Madison, Washington | 3 hr |
| Jun 27, 1:20 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 55 min |
| Jun 27, 3:21 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 39 min |
| Jun 27, 5:25 PM CDT | Tornado Warning | HGX | Brazos, Burleson | 35 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.